MAUDE Adverse Event Report: TERUMO BCT COBE SPECTRA; COBE SPECTRA WBC SET, ISBT

TERUMO BCT COBE SPECTRA; COBE SPECTRA WBC SET, ISBT
Model Number 70600
Health Effect - Clinical Code Reaction (2414)
Date of Event 07/01/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number and expiry information are not available at this time.Article citation: allen es, stroncek df, ren j, et al.Autologous lymphapheresis for the production of chimeric antigen receptor t cells.Transfusion 2017;57:1133-41.Article may be obtained online: https://www.Ncbi.Nlm.Nih.Gov/pmc/articles/pmc5398918/ investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
Allen, et.Al.(2017) reported their experience at the national institutes of health (nih) with apheresis for car t manufacturing in pediatric and young adult patients aged 4 to 30 years with acute lymphoblastic leukemia (all) and solid tumors.Of the 71 collections, two (3%) yielded fewer than the minimum of 0.6 × 10^9 cd3+ cells requested for manufacturing.An additional 14 collections (20%) achieved the minimum, but not the target of 2 × 10^9 cd3+ cells.The cobe spectra instrument was used for these collections.71 mnc collections performed on cobe spectra on patients participating in 3 car t cell clinical trials.Collections occurred between july 1, 2012 and january 31, 2016.One patient with progressive all involving the central nervous system developed fever, nausea, vomiting, hallucinations, seizures, and oxygen desaturation.He showed no signs of hypocalcemia during or immediately after the procedure, and his complications were thought to be related to his underlying disease rather than apheresis.He was intubated and transferred to the intensive care unit.Patient id, age, and weight are not available at this time.The disposable set is not available for return because it was discarded by the customer.
 
Event or Problem Description
This was a retrospective review of clinical trials into the production of car t cells from mnc collections performed on cobe spectra between july 1, 2012 and january 31, 2016, involving 71 pediatric and young adult patients aged 4 to 30 years.The average patient age was 14.9 years old.The majority were male and the average patient weight 48.0 kg.58 patients were diagnosed with all and 13 patients with "solid tumor" (includes: osteosarcoma, neuroblastoma, diffuse large b cell lymphoma).A request for specific patient information is not feasible.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, h.6, and h.10.Investigation: one patient experienced an altered mental status, seizure, and respiratory distress requiring intubation and icu ad mission.According to the authors, he showed no signs of hypocalcemia during or immediately after the procedure, and his complications were thought to be related to his underlying disease rather than apheresis.There is no evidence to indicate that the cobe spectra device caused or contributed to the patient¿s adverse events.Therefore, there is no failure mode or associated risk that can be e valuated for cobe spectra.According to therapeutic apheresis: a physician's handbook, adverse events occur during therapeutic procedures with a frequency of 4.8%.Some of the most common reactions include fever, urticaria, hypocalcemic symptoms, pruritus, dyspnea, tachycardia, and mild hypotension.Vasovagal incidents occur around 0.5% of procedures.The reactions generally manifest as pallor and diaphoresis.In a full blown attack, the reaction progresses from pallor and sweating to pulse slowing and blood pressure decreasing.More severe vasovagal reactions may include nausea, vomiting, and/or convulsions dhr details: since this was a retrospective review of clinical trials into the production of car t cells from mnc collections performed on cobe spectra between july 1, 2012 and january 31, 2016, the lot numbers are unknown; therefore, a dhr search could not be conducted for the reported incident.All lots must meet acceptance criteria for release.Root cause: the authors indicated that the cause for the progressive all patient who developed fever, nausea, vomiting, hallucinations, seizures, and oxygen desaturation was thought to be related to his underlying disease rather than apheresis.

Brand Name
COBE SPECTRA
Common Device Name
COBE SPECTRA WBC SET, ISBT
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
3032314970
MDR Report Key10165382
Report Number1722028-2020-00305
Device Sequence Number908429
Product Code GKT
UDI-Device Identifier05020583706002
UDI-Public05020583706002
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK080035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number70600
Device Catalogue Number70600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer07/29/2022
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale